Alert archive / New Jersey / Special Marine Warnings in 2003

Special Marine Warning 37, NWS Philadelphia/Mount Holly

August 6, 2003

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 6, 2003, 3:01 AM EDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2003, 3:01 AM EDT (07:01 UTC)
Expired
Aug 6, 2003, 4:00 AM EDT
In force
59 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 5, 8:50 PM EDT, 6 hours 11 minutes earlier.

Area forecast discussion, Aug 5, 8:50 PM EDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
850 PM EDT TUE AUG 5 2003

UPDATE FOR MARINE: BASED ON LATEST GFS RUN FCSTG TIGHTER GRAD ON THE
SHORE AND BUOY 25 UP TO 6 FT WITH BUOY 9 SWELLS UP TO 4 FEET...WE
WILL HOIST SCA FOR TNGT AND WED. WE/LL BUMP UP WINDS A BIT ALSO.

TFG

PREV AFDS *********************************************************

DISC: ALTHO THE SUN HAS SET...A GOOD DEAL OF INSTABILITY EXISTS IN
THE ATMOSPHERE. COOLING FROM ALOFT WILL BE AN INGREDIENT FOR
SUSTAINING THE SHOWERS AND TSTMS ROAMING THROUGH PA DONW TO VA. -11C
POOL OVER THIS EVENING CONVECTION MOVES OVER THE DELAWARE VALLEY BY
12Z. THE 23Z INDICES ARE VERY IMPRESS WILL GOOD UVV AND MOISTURE
POLLING AHEAD OF THE WX OUT TO THE WEST. THE NEG TILT TROUGH
PROVIDED VERY HEAVY RAIN AND THE PWS STILL CLOSE TO 2 INCHES AND
K-VALUES IN THE UPPER 30S.

HAVE UPDATED THE FCST TO FRESHEN THE WORDING BUT KEEPING THE CHC OF
SHOWERS AND TSTMS IN. RAINFALL PAST 24 HRS HAS BEEN 0.0 TO 5-6
INCHES IN SOME COUNTIES. THE HEAVIEST THIS AFTERNOON WAS LEHIGH
CARBON AND MONTGOMERY IN PA AND MIDDLESEX AND SOMERSET IN NRN NJ.
THE WATCH IS STILL IN PLACE WHERE EARLIER ISSUED BUT WILL REACESS
THE SITUATION TONIGHT GIVEN THE NEXT ROUND OF TROPICAL SHOWERS OVER
THE NEXT 24 HOURS.

EBERWINE

*****EARLIER AFD BELOW****

THE UPPER TROUGH IS NOW COVERING THE FCST AREA...EMBEDDED SHORT
WAVES WITHIN THE TROUGH WILL BE TRIGGERS FOR PCPN. WHEN THEY MOVE
THROUGH DURING THE DAYLIGHT HOURS...THE HEATING OF THE DAY WILL
ALLOW ANY DVLPG PCPN TO BE MORE WIDESPREAD THEN WHEN THE SAME
SITUATION HAPPENS AT NIGHT.

THE DIFFICULT PART OF THE FCST IS TIMING THE SHORT WAVES. THE ETA
AND AVN HAVE DIFFERENT TIMING THROUGH THE FCST PERIOD. THEREFORE...I
WILL ONLY TRY TO TIME THE PCPN EARLY IN THE PERIOD AND EMPHASIZE THE
DIURNAL NATURE OF THE PCPN. POPS WILL GENERALLY REFLECT GUIDANCE.

TO ALL SURROUNDING OFFICES...THANKS FOR YOUR COOR.

LONG RANGE...THE PATTERN CONTINUES. HOWEVER...BY TUE...THE UPPER
TROUGH LOOKS TO WEAKEN AND FLATTEN OUT ENOUGH TO LEAVE PCPN OUT FOR
NOW...ALTHOUGH ISOLATED CNVCTN REMAINS PSBL.

FCSTID =    9
MPO   66  77  64  80 /  80  50  40  40
ABE   68  83  65  85 /  70  60  50  40
RDG   68  83  65  85 /  70  50  50  40
PHL   70  85  72  87 /  50  50  50  40
12N   69  81  66  84 /  80  60  60  50
SMQ   68  84  67  86 /  70  60  70  40
TTN   69  86  70  86 /  60  60  60  40
MIV   69  85  70  87 /  40  50  50  40
ACY   72  82  72  85 /  40  60  60  40
ILG   70  85  72  87 /  40  50  50  40
DOV   70  85  71  87 /  40  40  40  40
GED   71  86  71  87 /  50  40  40  40
ESN   71  84  72  87 /  40  30  30  40

.PHI...
DE...NONE.
MD...NONE.
NJ...FLOOD WATCH FOR THIS EVENING FOR ZONES NJZ001...NJZ007>008.
PA...FLOOD WATCH FOR THIS EVENING FOR ZONES PAZ054>055...PAZ061>062.
MARINE...SCA FOR SWELLS ALONG THE OCEAN FROM SANDY HOOK NJ TO
         FENWICK IS DE.

RNS
Hazardous weather outlook, Aug 5, 6:24 AM EDT, 20 hours 37 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-051115-

HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 AM EDT TUE AUG 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

A FLOOD WATCH HAS BEEN ISSUED FOR THE LEHIGH VALLEY...THE POCONO
MOUNTAINS AND NORTHWEST NEW JERSEY.
THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE
AREA.
BIGGEST THREATS ARE EXCESSIVE RAINFALL AND LARGE HAIL ALTHOUGH GUSTY
WINDS BELOW 45 MPH CAN BRING DOWN SOME TREES WITH THE WET GROUND.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE COAST.

.DAYS TWO THROUGH SEVEN...

THE THREAT FOR SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS EXISTS
EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WN

In the hours before

Special weather statement, Aug 5, 9:47 PM EDT, 5 hours 14 minutes before
MDZ012-015-019-020-060345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
947 PM EDT TUE AUG 5 2003

...STRONG THUNDERSTORMS APPROACHING THE CHESAPEAKE BAY...

AN ACCELERATING LINE OF STRONG THUNDERSTORMS WAS LOCATED OVER PRINCE
GEORGE AND CHARLES COUNTIES ON THE WESTERN SHORE OF MARYLAND. SEVERE
THUNDERSTORM WARNINGS HAVE BEEN ISSUED FOR THESE STORMS BY THE NWS
OFFICE IN STERLING VIRGINIA.

IF THIS LINE REMAINS INTACT...PERSONS IN TALBOT...QUEEN ANNES...KENT
AND CAROLINE COUNTIES ON THE EASTERN SHORE CAN EXPECT WIND GUSTS OVER
40 MPH AND FREQUENT LIGHTING BEFORE 1030 PM.

SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED FOR COUNTIES ON THE
EASTERN SHORE OF MARYLAND BEFORE 11 PM.

THE STORMS WERE MOVING TO THE EAST NORTHEAST AT 25 MPH.

EBERWINE/UNRUH
Local storm report, Aug 6, 12:28 AM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1228 AM EDT WED AUG 06 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1100 PM    CHESTERTOWN               MD   WIND DAMAGE
08/05/03   KENT                           NUMEROUS TREES AND WIRES
                                          DOWN IN SOUTHERN PART OF
                                          COUNTY

1100 PM    STEVENSVILLE              MD   WIND DAMAGE
08/05/03   QUEEN ANNES                   FEW WIRES DOWN. TIME
                                          ESTIMATED

1140 PM    SAINT MICHAELS            MD   50 MPH TSTM GUST
08/05/03   TALBOT

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:09 AM EDTSpecial Marine WarningPHI66 min
Aug 6, 1:41 AM EDTSevere Thunderstorm WarningPHICape May34 min
Aug 6, 2:06 AM EDTSpecial Marine WarningPHI84 min
Aug 6, 2:16 AM EDTSevere Thunderstorm WarningPHICape May29 min
Aug 6, 2:44 PM EDTSevere Thunderstorm WarningPHIMorris, Somerset46 min
Aug 6, 2:45 PM EDTSevere Thunderstorm WarningPHIMorris45 min
Aug 6, 4:53 PM EDTSevere Thunderstorm WarningPHIMonmouth52 min
Aug 6, 5:07 PM EDTSpecial Marine WarningPHI53 min
Aug 6, 1:19 PM EDTFlash Flood WarningPHICarbon3 hr
Aug 5, 10:12 PM EDTSevere Thunderstorm WarningPHIQueen Anne's, Talbot48 min
Aug 5, 10:55 PM EDTSevere Thunderstorm WarningPHIKent, Queen Anne's65 min

Nearby

Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.